This vaccine side effect can affect your entire body

Now that most Americans are eligible to receive the COVID-19 vaccine, most of us are aware of the potential side effects that can occur after vaccination – most of which are pretty normal compared to the flu and other vaccinations. specifically headache, mild fever, and injection site pain. But there is one less common side effect that can affect your whole body.

A study published in the Journal of the American Academy of Dermatology analyzed the results of over 400 people who developed skin reactions after one or two vaccinations with the mRNA COVID-19 vaccine between December 2020 and February 2021. such as hives and rashes (such as measles) known as morbilliform eruptions.

Photo by Catherine Falls Commercial / Getty Images

Dr. Esther Freeman spoke to USA Today about these side effects, claiming they weren’t dangerous. “People can get full-body rashes and that can be surprising and a little scary, but these patients have done very well, recovered and been able to go back and have their second dose,” she said. “People who started rashes four hours or more after receiving the vaccine had zero percent anaphylaxis or other serious reactions.”

RELATED: People Still Scared After Taking the COVID-19 Vaccine – Here’s Why

These mild skin reactions are different from more serious allergic reactions, which are cause for concern and occur within the first four hours of receiving the vaccine. “Even if you have a pretty impressive rash after the vaccine, you should be fine by the second dose as long as it doesn’t start within four hours of the vaccine,” Freeman said.

Freeman said that mild skin reactions such as urticaria, angioedema, and / or morbilliform eruptions may not be an allergic reaction. Instead, this reaction could be your immune system’s response to anti-inflammatory drugs taken after vaccination.

RELATED: Are You Experiencing Side Effects From COVID-19 Vaccines? Here are some foods that can help

Serious allergic reactions should be treated immediately by a doctor, these symptoms usually being treated with epinephrine or an EpiPen. The CDC explains that symptoms can include hives, swelling, and wheezing. If you experience a severe allergic reaction during your first round of the mRNA vaccine, it may be the right choice to speak to your doctor and ask if you can take another type of vaccine.

Post a comment:

Your email address will not be published.